Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 50, NWS Jackson, MS

June 15, 2010Clay County, Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 15, 2010, 3:37 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2010, 3:37 PM CDT (20:37 UTC)
Expired
Jun 15, 2010, 5:30 PM CDT
In force
113 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Clay County, MS, Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 31 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WGUS54 KJAN 152037
FFWJAN
MSC025-087-152230-
/O.NEW.KJAN.FF.W.0050.100615T2037Z-100615T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...

* UNTIL 530 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  KOLOLA SPRINGS TO WAVERLY...OR ALONG A LINE EXTENDING FROM 6 MILES
  NORTH OF COLUMBUS AFB TO COLUMBUS...MOVING NORTHEAST AT 20 MPH.
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STEENS AND CALEDONIA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3346 8828 3344 8839 3345 8854 3359 8859
      3369 8859 3369 8849 3367 8848 3368 8841
      3373 8833 3375 8831 3375 8825 3370 8824

$$

COHEN
1 follow-up statement
178 
WGUS74 KJAN 152102
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT TUE JUN 15 2010

MSC025-087-152230-
/O.CON.KJAN.FF.W.0050.000000T0000Z-100615T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MS-LOWNDES MS-
402 PM CDT TUE JUN 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM KOLOLA SPRINGS TO COLUMBUS...OR ALONG A LINE EXTENDING FROM
COLUMBUS AFB TO COLUMBUS...MOVING EAST AT 10 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED
IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALEDONIA AND STEENS

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS IN EXCESS OF TWO INCHES AN HOUR CAN CAUSE WIDESPREAD
FLOODING IN AND AROUND THE CITY OF COLUMBUS INCLUDING THE FOLLOWING
AREAS: THE MASONIC SUBDIVISION ALONG MAGBY CREEK...AREAS ALONG THE
LUXIPALILA CREEK FROM CBDG CONTINUANCE SOUTH OF MAIN AND WEST OF 
COLUMBUS...SOUTH OF 182...ALONG WITH THE MISSISSIPPI UNIVERSITY FOR 
WOMEN INCLUDING 15TH STREET AT COLLEGE STREET...LOCATIONS ALONG 
MOORES CREEK...AND THE COLUMBUS BRICK DETENTION POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3346 8828 3344 8839 3345 8854 3359 8859
      3369 8859 3369 8849 3367 8848 3368 8841
      3373 8833 3375 8831 3375 8825 3370 8824

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:55 AM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 15, 9:55 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT TUE JUN 15 2010

.UPDATE...A WELL-DEFINED UPPER(200MB) LOW JUST NW OF LAKE
PONCHARTRAIN SPINNING NEWD TOWARD KMCB WITH ISOLATED SHRA/TSRA
BREAKING OUT NEAR THE COASTAL COUNTIES. EXPECT ASCENT TO BE
INCREASING OVER SERN MS DURING MAX HEATING SO HAVE BOOSTED POPS
IN SERN MS FOR THIS AFTERNOON. MORNING RAOB ANALYSES SHOWING AT
LEAST A RISK FOR WET MICROBURSTS FROM THE STORMS WITH PROGGED SBCAPES
OF 3200J/KG AND DCAPE OF NEARLY 1100J/KG ALONG WITH VERTICAL TOTALS
RUNNING AT 28. OTHERWISE...MINOR ADJUSTMENTS TO HOURLY GRIDS FOR
MAINLY SKY COVER/QPFS.

THE UPPER LOW SHOULD BE NEAR COLLINS THIS EVENING AND HEAD PAST
KMEI LATE TONIGHT LEAVING A WEAK SHEAR AXIS IN IT/S WAKE. UPDATES
SHOULD ALL BE POSTED AND AVAILABLE./40/

&&

.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BETWEEN
15/1700 UTC AND 16/0200 UTC...WITH THE GREATEST COVERAGE OF THIS
ACTIVITY ACROSS SOUTHERN AND EASTERN MISSISSIPPI. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 KT
ALONG WITH HEAVY RAINFALL. THE SHOWERS AND STORMS WILL ALSO RESULT
IN MVFR TO IFR CEILINGS/VISIBILITIES. OUTSIDE OF SHOWERS AND
STORMS...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY...
ALONG WITH SCATTERED CUMULUS CLOUDS WITH BASES AROUND 4 KFT THIS
AFTERNOON. HOWEVER...PATCHY FOG ASSOCIATED WITH MVFR VISIBILITIES
WILL BE POSSIBLE ACROSS SOUTHERN AND EASTERN MISSISSIPPI BETWEEN
16/1000 UTC AND 16/1300 UTC. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
EVENING...RESULTING IN GUSTY SURFACE WINDS ALONG WITH MVFR TO IFR
CEILINGS/VISIBILITIES. /COHEN/

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT TUE JUN 15 2010/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...RAIN CHANCES INCREASE
DURING THE SHORT TERM AS THE UPPER RIDGE HAS BROKEN DOWN AND AN
UPPER DISTURBANCE AFFECTS THE CWA.

RELATIVELY WEAK LOW LEVEL FLOW CONTINUES THIS EVENING...SO STORMS
SHOULD MOVE FAIRLY SLOWLY. WHILE WE HAVE BEEN DRYING OUT FOR A
PERIOD...THESE COULD DUMP HEAVY RAINFALL GIVEN PW VALUES INCREASING
INTO THE 1.7 TO NEAR 2 INCH RANGE. AGAIN...FEEL THAT THE BETTER
CHANCES FOR STORMS WILL BE ACROSS SOUTH AND EAST OF THE NATCHEZ
TRACE. AFTERNOON STORMS THAT DEVELOP WILL DIMINISH AFTER
SUNSET AND LEAVE GRADUALLY CLEARING SKIES. OVERNIGHT LOWS WILL
GENERALLY BE IN THE LOW TO MID 70S.

WEDNESDAY WILL AGAIN BE SIMILAR AS THE UPPER LOW SHOULD LINGER
IN THE REGION AS WELL AS A FEW DISTURBANCES RIDING THROUGH THE UPPER
FLOW ACROSS THE NORTHERN PART OF THE AREA. RAIN CHANCES LOOK HIGHER
ACROSS THE ENTIRE REGION FOR WEDNESDAY. AMPLE MOISTURE(WITH PW
VALUES INCREASING TO GREATER THAN 2 INCHES) WILL COMBINE WITH
DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
AT THIS TIME...MODELS NOT SHOWING TOO COOL MID LEVEL TEMPS...THUS VT
NOT AS IMPRESSIVE. MODEL DCAPE NOT OVERLY HIGH AND NOT CONFIDENT IN
HOW HIGH MICROBURST POTENTIAL WILL BE WEDNESDAY. WILL HAVE TO BETTER
ASSESS THE RISK DAY BY DAY. TEMPERATURES ON WEDNESDAY CAME IN RATHER
LOW WITH THE MAV GUI AND WHILE THERE WILL LIKELY BE MORE CLOUD COVER
AND CONVECTION THAT DAY...FEEL FAIRLY SURE WE SHOULD REACH AT LEAST
90(INSTEAD OF UPPER 80S THAT GUI GAVE). RAISED TEMPS A COUPLE OF
DEGREES IN A FEW LOCATIONS WITH GENERAL READINGS IN THE 90-92 RANGE.
ANY STORMS THAT DEVELOP WILL AGAIN DIMINISH AFTER SUNSET. OVERNIGHT
LOWS AGAIN WILL BE IN THE LOW TO MID 70S.

OTHER ADJUSTMENTS TO GUI WERE TO RAISE POPS FOR TODAY. FEEL THAT THE
NAM MAY HAVE A BETTER HANDLE WITH THE HIGHER POPS BUT JUST NOT
COMFORTABLE GOING AS HIGH BUT DID NOT LIKE THE LOW GFS POPS. RAISED
MOS BUT NOT AS HIGH AS THE NAM. LIKEWISE WITH CONVECTION POSSIBLE
INTO THE FIRST FEW HOURS OF THE TONIGHT PERIOD...LOWERED SOME SITES
JUST A TAD WHERE MOS CAME IN JUST A BIT TOO HIGH. TEMPERATURES FOR
TODAY CAME IN DECENT BUT LOWERED A COUPLE OF DEGREES AT SOME SITES
LIKELY TO SEE THE GREATEST COVERAGE OF STORMS. /28/

LONG TERM...UPPER RIDGING AMPLIFIES SOMEWHAT THU AND REMAINS
POSITIONED OVER THE AREA THROUGH SATURDAY. MODEL DISCREPANCIES
CONTINUE REGARDING THE STRENGTH OF HIGH PRESSURE OVER THE REGION.
THE GFS SHOWS A SERIES OF WAVES THAT TRACK OVER THE RIDGE THROUGH
SATURDAY...RESULTING IN PERIODS OF LIFT THAT MAINTAIN SCATTERED
AFTERNOON AND EVENING CONVECTION IN THE FORECAST AREA THROUGH THE
LONG TERM WHILE THE EURO IS SHOWING STRONGER RIDGING THAT ALLOWS
LITTLE OR NO WAVE ACTIVITY THIS FAR SOUTH. SUNDAY INTO MONDAY
GFS/EURO SOLUTIONS MORE IN LINE...BOTH REFLECTING A WWD SHIFT OF THE
UPPER RIDGE CENTER WITH BOTH AGREEING THAT SHORTWAVE ACTIVITY WILL
PUSH THROUGH THE RIDGE INTO THE FORECAST AREA. WOULD EXPECT AT LEAST
ISOLATED DAYTIME AND EVENING CONVECTION IF THE RIDGE WERE TO HOLD
STRONG CONSIDERING HIGHER PRECIPITABLE WATER VALUES THAT PERSIST AND
HEALTHY CAPE VALUES. GFS POPS WITH ISOLATED TO SCATTERED
CONVECTION...ESPECIALLY OVER SRN AND ERN ZONES...LOOK REASONABLE AND
WILL BE GENERALLY FOLLOWED THROUGH MONDAY.

TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS THE
EFFECTS OF HIGH PRESSURE REMAIN OVER THE REGION. FOLLOWED MEX MOS
FOR AFTERNOON HIGHS IN LOW TO MID 90S THROUGH MONDAY. FOR OVERNIGHT
LOWS...HAVE FAVORED HIGHER ENSEMBLE MOS SOLUTIONS GENERALLY IN THE
MID 70S. MEX MOS LOWS CONTINUE TO LOOK TO COOL.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  73  91  73 /  34  32  57  24
MERIDIAN      95  72  91  71 /  41  35  55  32
VICKSBURG     95  73  92  72 /  19  27  53  18
HATTIESBURG   94  74  92  73 /  52  27  56  34
NATCHEZ       92  73  90  72 /  37  22  49  27
GREENVILLE    95  75  92  72 /  18  29  50  16
GREENWOOD     95  74  91  72 /  18  30  53  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 15, 2:49 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT TUE JUN 15 2010

MSZ018-019-025>066-072>074-162000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
249 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EARLY EVENING...
PARTICULARLY EAST OF THE MISSISSIPPI RIVER. THE STRONGEST STORMS
COULD CONTAIN WIND GUSTS TO 60 MPH. THE MOST LIKELY TIME FOR STRONG
TO SEVERE STORMS WILL BE THROUGH 7 PM THIS EVENING AND AGAIN BETWEEN
2 PM AND 7 PM WEDNESDAY. THE STORMS WILL MOVE SLOWLY AND WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AND POSSIBLY LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-162000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
249 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EARLY EVENING...
BUT MAINLY EAST OF THE MISSISSIPPI RIVER. THE STRONGEST STORMS
COULD CONTAIN WIND GUSTS TO 50 MPH. THE MOST LIKELY TIME FOR STRONGER
STORMS WILL BE THROUGH 7 PM THIS EVENING AND AGAIN BETWEEN 2 PM AND
7 PM WEDNESDAY. THE STORMS WILL MOVE SLOWLY AND WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL...AND POSSIBLY LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Local storm report, Jun 15, 3:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     BROOKLYN                31.06N 89.19W
06/15/2010  E45 MPH          FORREST            MS   EMERGENCY MNGR

            TREE DOWN ON A TRAILER

0155 PM     TSTM WND DMG     3 E FARMHAVEN           32.65N 89.76W
06/15/2010                   MADISON            MS   UTILITY COMPANY

            POWERLINES DOWN BETWEEN FARMHAVEN AND OFAHOMA

&&

DL
Local storm report, Jun 15, 3:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     8 NE CARTHAGE           32.83N 89.44W
06/15/2010                   LEAKE              MS   TRAINED SPOTTER

            DAMAGE TO A SHED ROOF, 3 TO 4 LARGE LIMBS DOWN, PEA SIZE
            HAIL ON REFORMATION RD

&&

BMK
Special weather statement, Jun 15, 3:17 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT TUE JUN 15 2010

MSZ065-066-074-152045-
COVINGTON MS-JONES MS-FORREST MS-
317 PM CDT TUE JUN 15 2010

...STRONG THUNDERSTORMS OVER THE HATTIESBURG AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF MACEDONIA TO RAWLS
SPRINGS AT 317 PM CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN FORREST...SOUTHERN JONES AND SOUTHEASTERN
COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

COHEN
Local storm report, Jun 15, 3:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     3 NE MIZE               31.90N 89.52W
06/15/2010                   SMITH              MS   EMERGENCY MNGR

            SHED BLOWN DOWN, PUBLIC REPORTED GOLF BALL HAIL ON SMITH
            COUNTY RD 35-5

&&

BMK
Local storm report, Jun 15, 3:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             3 NE MIZE               31.90N 89.52W
06/15/2010  E1.75 INCH       SMITH              MS   PUBLIC

            REPORTED ON SMITH COUNTY RD 35-5

&&

BMK
Local storm report, Jun 15, 3:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     5 S RALEIGH             31.96N 89.52W
06/15/2010                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY 37 NEAR THE LIBERTY COMMUNITY

&&

BMK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:26 PM CDTSevere Thunderstorm WarningJANMadison, Rankin49 min
Jun 15, 1:14 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin61 min
Jun 15, 1:30 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Jun 15, 1:32 PM CDTSevere Thunderstorm WarningJANRankin58 min
Jun 15, 1:40 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott50 min
Jun 15, 2:00 PM CDTSevere Thunderstorm WarningJANClay, Webster60 min
Jun 15, 2:07 PM CDTSevere Thunderstorm WarningJANLeake53 min
Jun 15, 2:33 PM CDTSevere Thunderstorm WarningJANLamar57 min
Jun 15, 2:39 PM CDTSevere Thunderstorm WarningJANSmith66 min
Jun 15, 2:53 PM CDTSevere Thunderstorm WarningJANScott52 min
Jun 15, 2:56 PM CDTFlash Flood WarningJANLamar2 hr
Jun 15, 3:02 PM CDTSevere Thunderstorm WarningJANClay, Lowndes58 min
Jun 15, 3:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston51 min
Jun 15, 3:24 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith51 min
Jun 15, 3:31 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster44 min
Jun 15, 3:32 PM CDTSevere Thunderstorm WarningJANClay, Lowndes58 min
Jun 15, 3:43 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton62 min
Jun 15, 3:48 PM CDTSevere Thunderstorm WarningJANJasper42 min
Jun 15, 4:12 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lawrence, Lincoln63 min
Jun 15, 4:13 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee47 min
Jun 15, 4:15 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith60 min
Jun 15, 4:22 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale23 min
Jun 15, 4:25 PM CDTFlash Flood WarningJANFranklin, Jefferson, Lincoln2 hr
Jun 15, 4:28 PM CDTFlash Flood WarningJANKemper, Lowndes, Noxubee2 hr
Jun 15, 4:38 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Jun 15, 4:44 PM CDTSevere Thunderstorm WarningJANClarke, Kemper, Lauderdale32 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningJANWarren36 min
Jun 15, 5:42 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo33 min
Jun 15, 6:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Jun 15, 6:11 PM CDTFlash Flood WarningJANWarren106 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.